Alert archive / Washington / Flash Flood Warnings in 2025
Flash Flood Warning 3, NWS Spokane, WA
NWS Spokane, WA issued this flash flood warning at Aug 7, 2025, 11:54 AM PDT for Ferry County, Lincoln County, Okanogan County, Washington. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2025, 11:54 AM PDT (18:54 UTC)
- Expired
- Aug 7, 2025, 2:00 PM PDT
- In force
- 2 hr
- Issued by
- NWS Spokane, WA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Ferry County, WA, Lincoln County, WA, Okanogan County, WA
The radar
The Spokane radar (KOTX), 96 km from the middle of the area, began a volume at 18:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Quillayute State, WA (KUIL), launched 12:00Z, 6.9 hours before the alert went out and 424 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 652 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 121 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
614
WGUS56 KOTX 071854
FFWOTX
WAC019-043-047-072100-
/O.NEW.KOTX.FF.W.0003.250807T1854Z-250807T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Spokane WA
1154 AM PDT Thu Aug 7 2025
The National Weather Service in Spokane has issued a
* Flash Flood Warning for...
The Swawilla Burn Scar in...
Northern Lincoln County in eastern Washington...
Southeastern Okanogan County in north central Washington...
Southwestern Ferry County in northeastern Washington...
* Until 200 PM PDT.
* At 1154 AM PDT, Doppler radar indicated thunderstorms producing
heavy rain over the Swawilla Burn Scar. Flash flooding is ongoing
or expected to begin shortly.
Excessive rainfall over the warning area will cause mud slides near
steep terrain. The mud slide can consist of rock, mud, vegetation
and other loose materials.
HAZARD...Flash flooding caused by thunderstorms in and around
the Swawilla Burn Scar.
SOURCE...Radar.
IMPACT...Flooding of areas in and around the Swawilla Burn
Scar.
* Some locations that will experience flash flooding include...
Keller.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
The affected areas are in and below the Swawilla burn scar near
Keller and along Mt. Tolman Road on the Colville Reservation. High
intensity rainfall on the burned area may cause flash flooding, mud
slides, and rock slides. Residents and motorists in and below the
Swawilla burned area should take immediate precautions to protect
life and property.
&&
LAT...LON 4813 11888 4808 11862 4790 11869 4795 11895
FLASH FLOOD...RADAR INDICATED
$$
OTX2 follow-up statements
943
WGUS76 KOTX 072018
FFSOTX
Flash Flood Statement
National Weather Service Spokane WA
118 PM PDT Thu Aug 7 2025
WAC019-043-047-072100-
/O.CON.KOTX.FF.W.0003.000000T0000Z-250807T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Ferry WA-Lincoln WA-Okanogan WA-
118 PM PDT Thu Aug 7 2025
...FLASH FLOOD WARNING FOR THE SWAWILLA BURN SCAR REMAINS IN EFFECT
UNTIL 2 PM PDT THIS AFTERNOON FOR NORTHERN LINCOLN, SOUTHEASTERN
OKANOGAN AND SOUTHWESTERN FERRY COUNTIES...
At 118 PM PDT, Doppler radar indicated thunderstorms producing heavy
rain over the Swawilla Burn Scar. Between 0.25 and 0.5 inches of
rain have fallen. Flash flooding is ongoing or expected to begin
shortly.
Excessive rainfall over the warning area will cause mud slides near
steep terrain. The mud slide can consist of rock, mud, vegetation
and other loose materials.
HAZARD...Flash flooding caused by thunderstorms in and around the
Swawilla Burn Scar.
SOURCE...Radar.
IMPACT...Flooding of areas in and around the Swawilla Burn Scar.
Some locations that will experience flash flooding include...
Keller.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
The affected areas are in and below the Swawilla burn scar near
Keller and along Mt. Tolman Road on the Colville Reservation. High
intensity rainfall on the burned area may cause flash flooding, mud
slides, and rock slides. Residents and motorists in and below the
Swawilla burned area should take immediate precautions to protect
life and property.
&&
LAT...LON 4813 11888 4808 11862 4790 11869 4795 11895
FLASH FLOOD...RADAR INDICATED
$$
OTX315 WGUS76 KOTX 072051 FFSOTX Flash Flood Statement National Weather Service Spokane WA 151 PM PDT Thu Aug 7 2025 WAC019-043-047-072101- /O.EXP.KOTX.FF.W.0003.000000T0000Z-250807T2100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Ferry WA-Lincoln WA-Okanogan WA- 151 PM PDT Thu Aug 7 2025 ...FLASH FLOOD WARNING FOR THE SWAWILLA BURN SCAR WILL EXPIRE AT 2 PM PDT THIS AFTERNOON FOR NORTHERN LINCOLN, SOUTHEASTERN OKANOGAN AND SOUTHWESTERN FERRY COUNTIES... The heavy rain has ended. Flooding is no longer expected to pose a threat. && LAT...LON 4813 11888 4808 11862 4790 11869 4795 11895 $$ OTX
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this flash flood warning went out at Aug 7, 10:46 AM PDT, 1 hour 8 minutes earlier. Its key messages:
- Cooler with showers and thunderstorms for Thursday. Stronger thunderstorms over southeast WA and central/southern ID panhandle.
- Drying and warming trend this weekend into next week.
Area forecast discussion, Aug 7, 10:46 AM PDT, 1 hour 8 minutes before
Area Forecast Discussion National Weather Service Spokane WA 1046 AM PDT Thu Aug 7 2025 .KEY MESSAGES... - Cooler with showers and thunderstorms for Thursday. Stronger thunderstorms over southeast WA and central/southern ID panhandle. - Drying and warming trend this weekend into next week. && .SYNOPSIS... The next system is expected mid morning on Thursday, bringing showers and thunderstorms and cooler temperatures, with highs mainly in the 70s. More typical summer weather returns this weekend into early next week, with temperatures rising back into the 80s and 90s. && .DISCUSSION... Today and Tonight: Yesterdays wave is still pushing through the Idaho Panhandle and bringing showers and isolated thunderstorms. Another wave is right on its heels. It will be dropping in from BC. It is expected to bring another round of showers and thunderstorms to the Cascades, northern mountains, and Idaho Panhandle. The rain amounts range (25-75 percentiles) for these areas is 0.25-0.5". Areas of Eastern Washington from Deer Park and Spokane could see a couple hundredths to a quart of an inch of rain. Pullman area has trended higher with half an inch possible. NBM continues to highlight potential thunder with these showers with around 20-40% chance. Best chances are Northeast Washington and Idaho Panhandle. Parameters are pointing to potentially stronger storms than yesterday. Outflow winds of 40+ mph, half inch hail, and heavy rainfall are potential impacts. The system exits overnight. Highs will be in the upper 70s and 80s. Lows will be in the 50s. Friday through Tuesday: The system is expected to be out of the area by Friday morning. High pressure off the coast will bring a broad ridge extending into southern BC. It will bring a warming, dry trend to the region through the middle of next week. Highs will climb back into the 80s and low 90s. JDC && .AVIATION... 18Z TAFS: Primarily VFR conditions expected through the period. A system will move across the region today with scattered showers and thunderstorms. Chances develop in the next few hours for KMWH-KGEG-KSFF-KCOE-KPUW-KWLS for some -tsra. Some of the thunderstorms could be strong, with brief heavy rain, gusty winds and small hail. Additionally, gusty winds will be found this afternoon, especially near the Cascades. FORECAST CONFIDENCE AND/OR ALTERNATE SCENARIOS: High confidence for VFR conditions. Moderate confidence in thunderstorms this afternoon. ----------------------- Confidence descriptors: Low - Less than a 30 percent chance Moderate - 30 to 70 percent chance High - Greater than a 70 percent chance For additional probabilistic information for NWS Spokane airports, please refer to the Aviation Dashboard on our webpage: https:/weather.gov/otx/avndashboard && .Preliminary Point Temps/PoPs... Spokane 74 51 81 56 87 59 / 70 10 0 0 0 0 Coeur d'Alene 73 51 80 56 85 57 / 70 30 10 0 0 0 Pullman 71 46 76 50 82 53 / 50 20 0 0 0 0 Lewiston 80 55 85 60 90 62 / 40 20 0 0 0 0 Colville 72 41 82 47 88 49 / 80 10 0 0 0 0 Sandpoint 70 46 76 51 83 52 / 70 20 10 0 0 0 Kellogg 69 51 74 57 82 59 / 90 30 10 0 0 0 Moses Lake 78 49 85 55 90 59 / 20 0 0 0 0 0 Wenatchee 78 57 87 63 91 67 / 20 0 0 0 0 0 Omak 80 54 88 59 92 62 / 40 10 0 0 0 0 && .OTX WATCHES/WARNINGS/ADVISORIES... WA...None. ID...None. &&
In the hours before
Special weather statement, Aug 7, 11:16 AM PDT, 38 minutes before
Special Weather Statement
National Weather Service Spokane WA
1116 AM PDT Thu Aug 7 2025
WAZ035-071845-
Upper Columbia Basin WA-
1116 AM PDT Thu Aug 7 2025
...A strong thunderstorm will impact portions of east central Grant
County through 1145 AM PDT...
At 1116 AM PDT, Doppler radar was tracking a strong thunderstorm 10
miles south of Banks Lake South, or 24 miles north of Moses Lake,
moving east at 10 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to outdoor objects is
possible.
Locations impacted include...
Stratford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4738 11931 4753 11940 4762 11922 4748 11910
TIME...MOT...LOC 1816Z 253DEG 8KT 4747 11927
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
FewkesSpecial weather statement, Aug 7, 11:39 AM PDT, 15 minutes before
Special Weather Statement
National Weather Service Spokane WA
1139 AM PDT Thu Aug 7 2025
WAZ038-071915-
Okanogan Highlands WA-
1139 AM PDT Thu Aug 7 2025
...A strong thunderstorm will impact portions of southwestern Ferry
County through 1215 PM PDT...
At 1138 AM PDT, Doppler radar was tracking a strong thunderstorm 15
miles east of Nespelem Community, over the Swawilla burn scar,
moving southeast at 5 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to outdoor objects is
possible.
Locations impacted include...
Keller.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4808 11879 4814 11872 4809 11856 4798 11868
TIME...MOT...LOC 1838Z 314DEG 5KT 4809 11871
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
ASSpecial weather statement, Aug 7, 11:43 AM PDT, 11 minutes before
Special Weather Statement
National Weather Service Spokane WA
1143 AM PDT Thu Aug 7 2025
WAZ035-071915-
Upper Columbia Basin WA-
1143 AM PDT Thu Aug 7 2025
...A strong thunderstorm will impact portions of western Lincoln and
east central Grant Counties through 1215 PM PDT...
At 1143 AM PDT, Doppler radar was tracking a strong thunderstorm 12
miles southeast of Banks Lake South, or 24 miles north of Moses Lake,
moving southeast at 10 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to outdoor objects is
possible.
Locations impacted include...
Wilson Creek and Stratford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4747 11938 4758 11923 4751 11893 4732 11915
TIME...MOT...LOC 1843Z 305DEG 7KT 4747 11917
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
ASSpecial weather statement, Aug 7, 11:44 AM PDT, 10 minutes before
Special Weather Statement
National Weather Service Spokane WA
1144 AM PDT Thu Aug 7 2025
WAZ038-071915-
Okanogan Highlands WA-
1144 AM PDT Thu Aug 7 2025
...A strong thunderstorm will impact portions of southeastern Ferry
County through 1215 PM PDT...
At 1144 AM PDT, Doppler radar was tracking a strong thunderstorm 25
miles east of Nespelem Community, moving southeast at 15 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of southeastern Ferry
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4819 11862 4831 11849 4821 11821 4804 11842
TIME...MOT...LOC 1844Z 308DEG 12KT 4821 11848
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
ASSpecial weather statement, Aug 7, 11:46 AM PDT, 8 minutes before
Special Weather Statement
National Weather Service Spokane WA
1146 AM PDT Thu Aug 7 2025
WAZ034-035-044-071915-
Moses Lake Area WA-Waterville Plateau WA-Upper Columbia Basin WA-
1146 AM PDT Thu Aug 7 2025
...A strong thunderstorm will impact portions of central Grant County
through 1215 PM PDT...
At 1145 AM PDT, Doppler radar was tracking a strong thunderstorm over
Lakeview, or 20 miles northwest of Moses Lake, moving southeast at 15
mph.
HAZARD...Winds in excess of 30 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to outdoor objects is
possible.
Locations impacted include...
Ephrata, Lakeview, Soap Lake, and Laveview Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
If on or near Soap Lake, get out of the water and move indoors or
inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
&&
LAT...LON 4736 11958 4750 11949 4744 11936 4731 11944
TIME...MOT...LOC 1845Z 297DEG 11KT 4739 11946
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...30 MPH
FewkesSpecial weather statement, Aug 7, 11:46 AM PDT, 8 minutes before
Special Weather Statement
National Weather Service Spokane WA
1146 AM PDT Thu Aug 7 2025
IDZ001-071915-
Northern Panhandle ID-
1146 AM PDT Thu Aug 7 2025
...A strong thunderstorm will impact portions of west central
Boundary, northwestern Bonner and northeastern Pend Oreille Counties
through 1215 PM PDT...
At 1146 AM PDT, Doppler radar was tracking a strong thunderstorm near
Nordman, or 29 miles west of Bonners Ferry, moving northeast at 20
mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to outdoor objects is
possible.
Locations impacted include...
Nordman and Beaver Creek Campground.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
If on or near Priest Lake, get out of the water and move indoors or
inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
&&
LAT...LON 4887 11695 4869 11662 4859 11694 4864 11704
4878 11704
TIME...MOT...LOC 1846Z 225DEG 16KT 4868 11696
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
ButlerThe office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 6:06 PM PDT | Special Weather Statement | OTX | Lincoln | 24 min |
| Aug 6, 6:29 PM PDT | Special Weather Statement | OTX | Lincoln | 31 min |
| Aug 6, 6:53 PM PDT | Special Weather Statement | OTX | Lincoln | 37 min |
| Aug 6, 7:01 PM PDT | Special Weather Statement | OTX | Lincoln | 29 min |
| Aug 6, 7:28 PM PDT | Special Weather Statement | OTX | Lincoln | 32 min |
| Aug 7, 9:33 AM PDT | Special Weather Statement | OTX | Ferry | 27 min |
| Aug 7, 11:08 AM PDT | Special Weather Statement | OTX | Ferry | 37 min |
| Aug 7, 11:16 AM PDT | Special Weather Statement | OTX | Grant | 29 min |
| Aug 7, 11:39 AM PDT | Special Weather Statement | OTX | Ferry | 36 min |
| Aug 7, 11:43 AM PDT | Special Weather Statement | OTX | Grant | 32 min |
| Aug 7, 11:44 AM PDT | Special Weather Statement | OTX | Ferry | 31 min |
| Aug 7, 11:46 AM PDT | Special Weather Statement | OTX | Grant | 29 min |
| Aug 7, 11:50 AM PDT | Areal Flood Advisory | OTX | Ferry, Lincoln, Okanogan | 4 min |
| Aug 7, 12:05 PM PDT | Special Weather Statement | OTX | Adams | 25 min |
| Aug 7, 12:08 PM PDT | Special Weather Statement | OTX | Grant | 37 min |
| Aug 7, 12:13 PM PDT | Special Weather Statement | OTX | Ferry | 32 min |
| Aug 7, 12:29 PM PDT | Special Weather Statement | OTX | Adams | 31 min |
| Aug 7, 12:34 PM PDT | Special Weather Statement | OTX | Lincoln | 26 min |
| Aug 7, 12:42 PM PDT | Special Weather Statement | OTX | Grant | 33 min |
| Aug 7, 12:56 PM PDT | Special Weather Statement | OTX | Lincoln | 34 min |
| Aug 7, 1:02 PM PDT | Special Weather Statement | OTX | Stevens | 28 min |
| Aug 7, 1:13 PM PDT | Special Weather Statement | OTX | Adams | 32 min |
| Aug 7, 4:24 PM PDT | Special Weather Statement | OTX | Pend Oreille | 36 min |
Nearby
Flash Flood Warnings in Washington, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.